narc log for multidose liquid?Register Today!
This is a discussion on narc log for multidose liquid? in Private Duty Nursing, part of Nursing Specialties ... I just started a new case, and this patient has oxycodone and lorazepam in liquid form. Apparently...by cayenne06 Sep 11, '12I just started a new case, and this patient has oxycodone and lorazepam in liquid form. Apparently I am supposed to sign off on the mLs in the bottle at the beginning and end of my shift. Am I supposed to pour the med into a measuring cup at the beginning and end of each shift? That seems like a recipe for spillage and contamination. I am not really comfortable with this. I've only ever dealt with single dose narcs, so I don't know how to approach this. I'll ask my case manager in the morning.
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=783725©2013 allnurses.com INC. All Rights Reserved.
- Sep 11, '12 by CapeCodMermaidThe bottle should have some sort of markings on the side. Not all of the are easy to read. Keep the bottle on a flat surface at eye level and you should be able to see where the liquid is.You're right about pouring it into somthing else.....it could spill and you nevef can get ALL the liquid back into the bottle.
- Sep 11, '12 by SDALPNTypical in private duty. Just document based on the markings on the side of the bottle. It isn't perfect. But you can get close enough. Just count down from the amount the pharmacy gave you and it should be right between that and the markings on the bottle. You'll know if there is ever a problem. The only real issue is if the parents give the med. They don't have to document when they give it, so it can be off just because of that. So just keep the supervisor informed when it happens and document what you see.
- Sep 12, '12 by cayenne06No markings on the bottle and the parents definitely give the meds when the nurses aren't here. Plus it is PRN so it's not even like we give the same amount every day. I declined to sign off on a certain amount, and instead am signing off on what I use. I don't really know what else to do! I told my case manager and she is okay with it, but the last thing I want is to be accused to diverting narcotics.
- Sep 13, '12 by SDALPNNot signing off on how much is in the bottle could get you in to trouble. If the next nurse signs off and the nurse before you signs off on how much is in the bottle and the numbers don't add up, they will be looking at you. The best thing would be for your supervisor to have a talk with the family (I understand not all supervisors are willing) and explain to the family why we need to do things the way we do. And also the supervisor needs to suggest that they get a bottle that has markings. Most pharmacies are very willing to provide a bottle with markings, as they understand "our side" of things. If all of that doesn't work and you are still concerned...it would be better to just leave the case and find another. No case is worth the risk of your license or jail time.